Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 1, NWS Reno, NV

January 29, 2008Mono County, California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 29, 2008, 7:04 AM PST for Mono County, California; 5 counties in Nevada. It took effect at Jan 29, 2008, 12:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 7:04 AM PST (15:04 UTC)
In effect from
Jan 29, 2008, 12:00 PM PST
Expired
Jan 29, 2008, 8:06 PM PST
In force
8 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 291504
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
704 AM PST TUE JAN 29 2008

CAZ073-NVZ001-003-300000-
/O.NEW.KREV.WI.Y.0001.080129T2000Z-080130T0400Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE
704 AM PST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING.

LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY AND BRING GUSTY
WINDS TO FAR WESTERN NEVADA AND THE EASTERN SIERRA THROUGH EARLY
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
BY NOON. GUSTS IN WIND PRONE AREAS ALONG HIGHWAY 395 MAY REACH 60
MPH. GUSTS TO 90 MPH WILL AFFECT THE SIERRA RIDGES IN MONO COUNTY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ALONG
HIGHWAYS 95 AND 395. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR
LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ004-300000-
/O.CON.KREV.LW.Y.0009.080129T2000Z-080130T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
704 AM PST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
CAUSE ROUGH CHOP ON PYRAMID LAKE AND OTHER AREA LAKES THIS
AFTERNOON AND EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF OF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

BRONG

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 292243
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
243 PM PST TUE JAN 29 2008

CAZ073-NVZ001-003-300400-
/O.CON.KREV.WI.Y.0001.000000T0000Z-080130T0400Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE
243 PM PST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND 
EARLY THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED FOR MANY AREAS INTO EARLY EVENING. LOCAL GUSTS
IN WIND PRONE AREAS ALONG HIGHWAY 395 MAY REACH 50 MPH. GUSTS OF 70
TO 90 MPH WILL AFFECT THE SIERRA RIDGES IN MONO COUNTY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-300400-
/O.CON.KREV.LW.Y.0009.000000T0000Z-080130T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
243 PM PST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING.

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND OTHER AREA LAKES THIS
AFTERNOON AND EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF OF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 300131
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
531 PM PST TUE JAN 29 2008

CAZ073-NVZ001-003-300400-
/O.CON.KREV.WI.Y.0001.000000T0000Z-080130T0400Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE
531 PM PST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED FOR
MANY AREAS INTO EARLY EVENING. LOCAL GUSTS IN WIND PRONE AREAS
ALONG HIGHWAY 395 MAY REACH 50 MPH. GUSTS OF 70 TO 90 MPH WILL
AFFECT THE SIERRA RIDGES IN MONO COUNTY.

THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW WITH
VISIBILITIES BELOW ONE MILE POSSIBLE. BLOWING SNOW MAY ALSO RESULT
IN SLICK SECTIONS ON ROADWAYS. THE CALIFORNIA HIGHWAY PATROL IS
REPORTING HIGH WINDS AND OCCASIONAL WHITEOUT CONDITIONS ALONG
HIGHWAY 395 FROM LEE VINING SOUTH TO NEAR BISHOP WITH ROAD
CLOSURES.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-300400-
/O.CON.KREV.LW.Y.0009.000000T0000Z-080130T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
531 PM PST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND OTHER AREA LAKES THIS
AFTERNOON AND EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF OF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$
CS

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 300228
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
628 PM PST TUE JAN 29 2008

CAZ073-301300-
/O.UPG.KREV.WI.Y.0001.000000T0000Z-080130T0400Z/
/O.NEW.KREV.HW.W.0002.080130T0228Z-080130T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
628 PM PST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING FOR MONO COUNTY...WHICH IS IN
EFFECT UNTIL 6 AM PST WEDNESDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED FOR MANY
AREAS THIS EVENING...AND AGAIN TOWARD DAYBREAK WEDNESDAY. LOCAL
GUSTS IN WIND PRONE AREAS ALONG HIGHWAY 395 MAY REACH 70 MPH.
GUSTS OF 80 TO 100 MPH WILL AFFECT THE SIERRA RIDGES IN MONO
COUNTY.

THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW WITH
VISIBILITIES NEAR ZERO AT TIMES. BLOWING SNOW CAN RESULT IN SLICK
SECTIONS ON ROADWAYS. THE CALIFORNIA HIGHWAY PATROL IS REPORTING
HIGH WINDS AND OCCASIONAL WHITEOUT CONDITIONS ALONG HIGHWAY 395
FROM LEE VINING SOUTH TO NEAR BISHOP...RESULTING IN ROAD
CLOSURES.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS
OF THIS MAGNITUDE.  DRIVING WILL BECOME HAZARDOUS FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS.  

$$

NVZ001-003-300400-
/O.CON.KREV.WI.Y.0001.000000T0000Z-080130T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...SPARKS...VERDI...GARDNERVILLE
628 PM PST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED FOR
MANY AREAS INTO EARLY EVENING. LOCAL GUSTS IN WIND PRONE AREAS
ALONG HIGHWAY 395 MAY REACH 50 MPH.

THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW WITH
VISIBILITIES BELOW ONE MILE POSSIBLE. BLOWING SNOW MAY ALSO
RESULT IN SLICK SECTIONS ON ROADWAYS.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-300400-
/O.CON.KREV.LW.Y.0009.000000T0000Z-080130T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
628 PM PST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND OTHER AREA LAKES THIS
AFTERNOON AND EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF OF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$
CS

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 300406
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
806 PM PST TUE JAN 29 2008

NVZ001-003-300515-
/O.CAN.KREV.WI.Y.0001.000000T0000Z-080130T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...SPARKS...VERDI...GARDNERVILLE
806 PM PST TUE JAN 29 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ALLOWED THE WIND
ADVISORY TO EXPIRE. 

WIND SPEEDS HAVE DECREASED THIS EVENING BUT WIND GUSTS TO 40 MPH
CAN STILL BE EXPECTED THROUGH MIDNIGHT TONIGHT. MOTORISTS ARE
URGED TO USE CAUTION DUE TO GUSTY WINDS AND SLICK ROADS OVERNIGHT.
LOCALIZED AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES REMAIN
POSSIBLE.

$$

NVZ004-300515-
/O.CAN.KREV.LW.Y.0009.000000T0000Z-080130T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
806 PM PST TUE JAN 29 2008

...LAKE WIND ADVISORY ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ALLOWED THE LAKE WIND
ADVISORY TO EXPIRE.

WIND SPEEDS HAVE DECREASED THIS EVENING BUT WIND GUSTS TO 40 MPH
CAN STILL BE EXPECTED THROUGH MIDNIGHT TONIGHT. MOTORISTS ARE
URGED TO USE CAUTION DUE TO GUSTY WINDS AND SLICK ROADS OVERNIGHT.

$$

CAZ073-301300-
/O.CON.KREV.HW.W.0002.000000T0000Z-080130T1400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
806 PM PST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY. 

A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED FOR
MANY AREAS THIS EVENING...AND AGAIN TOWARD DAYBREAK WEDNESDAY.
LOCAL GUSTS IN WIND PRONE AREAS ALONG HIGHWAY 395 MAY REACH
70 MPH. GUSTS OF 80 TO 100 MPH WILL AFFECT THE SIERRA RIDGES IN
MONO COUNTY.

THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW WITH
VISIBILITIES NEAR ZERO AT TIMES. BLOWING AND DRIFTING SNOW CAN
RESULT IN SLICK SECTIONS ON ROADWAYS. THE CALIFORNIA HIGHWAY
PATROL HAS REPORTED HIGH WINDS AND OCCASIONAL WHITEOUT CONDITIONS
ALONG HIGHWAY 395 FROM LEE VINING SOUTH TO NEAR BISHOP...RESULTING
IN ROAD CLOSURES.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS
OF THIS MAGNITUDE.  DRIVING WILL BECOME HAZARDOUS FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS.

$$

HTTP://WEATHER.GOV/RENO

OHARA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:56 AM PST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 29, 3:56 AM PST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
356 AM PST TUE JAN 29 2008

.SHORT TERM...
THE PROGRESSIVE SYNOPTIC PATTERN WILL CONTINUE THROUGH THE SHORT
TERM.  ON SATELLITE IMAGERY THIS MORNING THE NEXT IN A SERIES OF
UPPER LOWS CAN BE CLEARLY SEEN JUST WEST OF VANCOUVER ISLAND AND
MOVING QUICKLY TO THE SE.

THIS SYSTEM WILL MOVE INTO SRN BRITISH COLUMBIA TODAY AND THEN REACH
THE NRN ROCKIES BY 12Z WEDNESDAY.  THE LATEST MODELS DO NOT DIG THE
TROUGH TOO FAR TO THE SOUTH TODAY WITH ITS BASE ONLY SKIRTING THE
NRN SIERRA.  A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE
ACROSS THE CNRTL SIERRA TONIGHT WITH PRECIP EXTENDING FROM LASSEN
COUNTY THIS AFTN TO MONO COUNTY THIS EVENING.  SNOWFALL WILL NOT BE
SIGNIFICANT WITH THIS SYSTEM DUE TO THE LACK OF LARGE AMOUNTS OF
ADVECTED MOISTURE AND THE FAST MOVEMENT OF THE SYSTEM.

WIND WILL BE A PROBLEM THIS AFTN AND EVENING ACROSS THE KREV CWFA.
THIS IS DUE TO THE SHARP PRESSURE GRADIENT BETWEEN THE RIDGE OVER
THE ERN PACIFIC THE THE TROUGH MOVING ACROSS THE NWRN CONUS.  A SNOW
AND BLOWING SNOW ADVISORY REMAINS IN EFFECT THIS AFTN AND EVENING
FOR THE NRN AND CNTRL SIERRA FROM LASSEN COUNTY SOUTH TO AND
INCLUDING THE TAHOE BASIN.

ON WEDNESDAY THE PACIFIC RIDGE SHOULD BUILD BACK TO THE NORTH IN
RESPONSE TO THE UPPER TROUGH MOVING EAST.  NWLY FLOW HOWEVER WILL
KEEP DAYTIME TEMPERATURES IN THE 30S IN WRN NEVADA AND THE 20S IN
THE SIERRA.  ON THURSDAY A SECOND SYSTEM IS PROGGED TO TAKE A
SIMILAR TRACK AS THE ONE MOVING THROUGH OUR REGION TODAY.  LARGER
AMOUNTS OF MOISTURE ARE EXPECTED WITH THIS SYSTEM AS THE COLD FRONT
BRINGS PRECIP TO THE NRN SIERRA BY THURSDAY AFTN.  THIS WILL
CONTINUE THE WELCOME ADDITIONS TO THE SIERRA SNOWPACK THAT WE HAVE
EXPERIENCED THROUGHOUT THE MONTH OF JANUARY.  OHARA

.LONG TERM...FRIDAY THROUGH MONDAY...

ONLY MADE A FEW CHANGES TO THE FORECAST.  BREAK IN THE ACTION ON
FRIDAY...AS NEXT IMPRESSIVE SYSTEM NEARS THE COAST FOR SATURDAY.
INCREASED POPS IN THE SIERRA SOUTH OF TAHOE DUE TO THE FAVORABLE
POSITION OF THE UPPER TROUGH IN BOTH THE ECMWF AND GFS.  MAY NOT BE
A HUGE EVENT FOR MONO COUNTY...BUT CERTAINLY ENOUGH TO WARRANT
HIGHER POPS. ALSO INCREASED POPS FOR SUNDAY AND SUNDAY NIGHT WITH A
SLIDER TYPE SYSTEM DEVELOPING ON THE BACK SIDE OF SATURDAY/S TROUGH.
RIDGE RETURNS ON MONDAY WITH ANOTHER SYSTEM ON ITS HEELS FOR
TUESDAY.

OVERALL TEMPERATURES WILL BE JUST BELOW NORMAL WITH THE COLD AND
FAST FLOW.  WINDS MAY ALSO BE AN ISSUE AS THE MODELS ARE HAVING
TROUBLE KEEPING UP WITH THE FAST FLOW.  BASED ON THE LAST COUPLE
SYSTEMS...MEDIUM RANGE MODELS ARE UNDERESTIMATING THE STRENGTH OF
THE JET AND BOUNDARY LAYER WINDS.  BRONG

&&

.AVIATION...

SNOW RETURNS TO THE SIERRA THIS AFTERNOON AS THE NEXT SYSTEM MOVES
IN FROM 18Z THROUGH 12Z WEDNESDAY.  IFR/LIFR CONDITIONS DUE TO SNOW
AND BLOWING SNOW AT KTVL AND KTRK.  WINDS MAY GUST AS HIGH AS 40 KTS
IN THE SIERRA AND FAR WESTERN NEVADA VALLEYS.  OVER THE SIERRA
RIDGES...GUSTS OF 75 KTS OR MORE ARE LIKELY WITH MOUNTAIN WAVES AND
TURBULENCE.  COULD ALSO BE A PERIOD OF LLWS EARLY THIS AFTERNOON AS
THE WINDS OFF THE SURFACE INCREASE BEFORE COUPLING WITH THE SURFACE
WINDS.

SNOW IN THE WESTERN NEVADA VALLEYS WILL BE LIGHTER THAN WHAT OCCURS
IN THE SIERRA...BUT STILL SHOULD SEE REDUCED VISIBILITIES AND
CEILINGS DOWN TO MVFR AND PERHAPS IFR AT TIMES.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW AND BLOWING SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT
       TONIGHT FOR NVZ002.

     LAKE WIND ADVISORY FROM NOON TO 8 PM TODAY FOR NVZ004.

CA...SNOW AND BLOWING SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT
       TONIGHT FOR CAZ071-072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:24 PM PSTWinter Storm WatchREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more24 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.